A 31-year-old member asked:
Disclaimer

do antipsychotic drugs often cause tardive dyskinesia?

2 doctor answers
Dr. John Moranville
35 years experience Psychiatry
Unfortunately, yes.: Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, nd facial muscles. In more severe cases, it may also include the arms, legs, and the rest of the body. Td can occur with any of the antipsychotic medications, but was much more common with the older medications. It may also be dose related.
Answered on Mar 17, 2018
Dr. Bennett Machanic
51 years experience Neurology
Yes: The older antipsychotics such as thorazine, mellaril, stelazine, haloperidol, turned out to be at high risk in causing tardive dyskinesia. The newer agents such as risperdal, seroquil, geodon, (ziprasidone) have a substantially lower risk but still possible in some patients.
Answered on Mar 7, 2020
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 28-year-old male asked:
Dr. Mohammad Ashori
15 years experience Family Medicine
Unlikely.: Tardive dyskinesia Asia is a side effect of antipsychotics and is not worsened by caffeine.
1
1 thank
A 27-year-old male asked:
Dr. Lily Bhattacharya
A Verified Doctor answered
A US doctor answered Learn more
Just monitor: ;yourself carefully when taking the medicine and you won't have a problem. if you notice symptoms call your doctor and ask to stop the medicine and ... Read More
1
1 thank
A 27-year-old male asked:
Dr. John Moranville
35 years experience Psychiatry
Yes: The short answer is yes. The incidence if tardive dyskinesia with any of the atypical antipsychotics is not yet known. TD usually occurs after consis ... Read More
2
2 thanks
A 28-year-old female asked:
Dr. Adam Lewis
34 years experience Neurosurgery
Tardive dyskinesia: Tardive dyskinesia is a permanent uncontrolled twitching of the mouth, tongue and lips. Usually caused by hypersensitivity of Dopamine receptors in th ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month